Please use this identifier to cite or link to this item:
|Title:||Lipodystrophy and reversal of facial lipoatrophy in perinatally HIV-infected children and adolescents after discontinuation of stavudine|
|Citation:||International Journal of STD and AIDS. Vol.23, No.7 (2012), 497-501|
|Abstract:||Lipodystrophy (LD) was evaluated in 205 children receiving antiretroviral therapy by a single investigator: 51 (24.9%) had LD; 46 peripheral lipoatrophy, three central lipohypertrophy and two combined type. All cases of peripheral and combined LD also had facial lipoatrophy. Serial photographs were provided by the families to confirm the severity of facial lipoatrophy. Forty-six (95.8%) children with peripheral or combined LD, and 75 (48.7%) without LD were exposed to stavudine (d4T) for a median duration of 45.9 versus 26.4 months (P 1/4 0.005). In multivariate analysis, exposure to d4T for more than three months was the only factor associated with peripheral or combined LD (P, 0.001). Noticeable improvement of facial lipoatrophy was found in 11/48 (22.9%) children after a mean duration of 45.6 months following d4T discontinuation, mostly occurring during early adolescence.|
|Appears in Collections:||Scopus 2011-2015|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.